MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER AND STARTER KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER AND STARTER KIT; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7700
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a040609 patient problem code: (b)(6).
 
Event or Problem Description
It was reported by customer that while putting in the peel-away introducer it wouldn't advance, it bent.Verbatim: rcc received a complaint via email.Email(s) attached.I am the or director at **** medical center.And we have a pulmonologist dr.*** that was using your pleural catheter kit and while putting in the peel-away introducer it wouldn't advance, it bent.I have included a picture in this email.The surgeon was upset and stated this has never happened before and to let the company know.I have the wrapper that the kit came in- lot no.0001569519.Customer response on oct 29, 2024 when was this defect observed? during or before use? -.I didn't have any issues inserting the dilator into the pleura but when i tried to pass the pleurex into the dilator it wouldn't go in and this was because dilator kinked at multiple levels.What was the impact to the patient? - i had to stop the pleurex and patient had to go home without the pleurex.Luckily, patient had no complications during that procedure.But patient came back to hospital in few days with pleural effusion again.This lead to an unnecessary readmission.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.- no adverse events to patient or provider except readmission.Any physical sample available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? - there is a physical sample.Jenny, can you please provide them with address and ship that dilator i gave you previously? were samples contaminated? if so, please provide details.- samples were not contaminated.How was treatment completed for customer? -.Patient had to be readmitted abd had to undergo pleurex placement again.Can you please provide an exact date of event in format dd-mmm-yyyy? - date: 17-10-2024.
 
Additional Manufacturer Narrative
H10: manufacturing review: one photo and one peel away sheath sample were provided to our quality team for investigation.Upon visual inspection, we confirmed evidence of bending on the exterior of the dilator sheath and noted that the dilator was missing from the assembly; therefore, the reported failure mode was confirmed.No additional observations were made as a result of the photo review.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001569519 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information and given the return of the incomplete assembly we are not able to identify a root cause at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that while putting in the peel-away introducer it wouldn't advance, it bent.Verbatim: rcc received a complaint via email.I am the or director at (b)(6).And we have a pulmonologist dr.(b)(6) that was using your pleural catheter kit and while putting in the peel-away introducer it wouldn't advance, it bent.I have included a picture in this email.The surgeon was upset and stated this has never happened before and to let the company know.I have the wrapper that the kit came in- lot no.0001569519.Customer response on (b)(6)2024.When was this defect observed? during or before use? -.I didn't have any issues inserting the dilator into the pleura but when i tried to pass the pleurex into the dilator it wouldn't go in and this was because dilator kinked at multiple levels.What was the impact to the patient? - i had to stop the pleurex and patient had to go home without the pleurex.Luckily, patient had no complications during that procedure.But patient came back to hospital in few days with pleural effusion again.This lead to an unnecessary readmission.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.- no adverse events to patient or provider except readmission.Any physical sample available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? - there is a physical sample.(b)(6), can you please provide them with address and ship that dilator i gave you previously? were samples contaminated? if so, please provide details.- samples were not contaminated.How was treatment completed for customer? -.Patient had to be readmitted abd had to undergo pleurex placement again.Can you please provide an exact date of event in format dd-mmm-yyyy? - date: 17-10-2024.

Brand Name
PLEURX PLEURAL CATHETER AND STARTER KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key20642279
Report Number1625685-2024-00121
Device Sequence Number15325542
Product Code DWM
UDI-Device Identifier10885403231520
UDI-Public(01)10885403231520(11)240520(17)260331(10)0001569519
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number50-7700
Device Lot Number0001569519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown